As you all may or may not know, Hisao, the male lead of Katawa Shoujo has a variation of a heart condition known as arrhythmia, in which his heart's electrical activity is irregular, faster or slower than the norm. To assist with the management of this arrhythmia, Hisao is required to take medications known as beta blockers, which obviously have several severe side-effects, these include, but by no means are limited to: nausea, diarrhea, dyspnea, cold extremities, hypotension, heart failure, heart block, fatigue, dizziness, abnormal vision, decreased concentration, hallucinations, insomnia, nightmares, clinical depression, sexual dysfunction, and erectile dysfunction...poor lad has it cut out for him, doesn't he?
Anyway, the discovery of these side-effects by our writers raises several interesting questions, a few of which I'll try to touch on now...
Can Hisao 'Get it up?'
Off of his meds? Most likely, yes. Except that the strain of having sex could very well kill him, leading to a rather humorous 'Bad End'. If he were to continue taking his medications, he could conceivably sustain an erection, but more than likely not. One humorous suggestion from one of our team has him almost having sex with one of the girls, but failing because of the medications, then after he realizes that the medications are causing his...problems, he stops taking them and tries again, only to die for his trouble. I think how it will be set up is depending on the amount of points he has with the given girl, he'll either be able to go off his meds long enough to get it up, and give it to her, or not, and he'll die.
Another effect is the possibility of hallucinations and nightmares; which would allow us to experiment with something like what happens in Max Payne, how he has all of those trippy nightmares and shit...Something like this: Hisao's standing infront of the urinal, then he finds out that he's in a eroge...and he's all like 'DO NOT WANT!!!!!!'
Well, that's it for now, stay tuned for more as it's available.
Your Katawa Shoujo Minister of Propaganda.